Louisiana, 2006

Funnel Cloud in Louisiana, April 26, 2006

April 26, 2006 · NWS LIX · 1 event in 1 county or zone

1 funnel cloud, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Apr 26, 2:17 PM CST, 4 hours 13 minutes earlier.

Area forecast discussion, Apr 26, 2:17 PM CST, 4 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
317 PM CDT WED APR 26 2006

.DISCUSSION...

OFFSHORE CONVECTION WILL CONTINUE INTO THIS EVENING AS A COLD
FRONT CURRENTLY EXTENDING FROM HATTIESBURG TO MORGAN CITY PUSHES
THROUGH THE CWA. THE FRONT SHOULD CLEAR THE CWA IN THE EARLY
MORNING HOURS. HOWEVER...CLOUDS WILL BE SLOW TO CLEAR INITIALLY
LOW LEVEL MOISTURE REMAINS OVER THE REGION. STRONG COLD AIR
ADVECTION ASSOCIATED WITH THE FRONT WILL CAUSE AN INVERSION TO
DEVELOP...REINFORCING THE STRATUS LAYER THROUGH THE NIGHT. BY
TOMORROW...STRONG SUBSIDENCE ASSOCIATED WITH MID LEVEL RIDGING
WILL QUICKLY CLEAR THE SKIES OUT IN THE MORNING HOURS...LEADING TO
A SUNNY AND DRY DAY TOMORROW. TEMPERATURES WILL BE NEAR TO
SLIGHTLY BELOW NORMAL...AS DECENT COLD AIR ADVECTION CONTINUES.

THE RIDGE WILL SLOWLY SHIFT TO THE EAST ON FRIDAY...AS ANOTHER
TROUGH DEEPENS IN THE PLAINS. RETURN FLOW WILL DEVELOP...AND SOME
CIRRUS WILL MOST LIKELY BEGIN TO CROSS OVER THE CWA BY FRIDAY
NIGHT. TEMPERATURES WILL BE SLIGHTLY WARMER FRIDAY INTO FRIDAY
NIGHT...DUE TO A WARM AND MOIST FLOW FROM THE GULF. THIS WILL SET
US UP FOR ANOTHER ROUND OF RAIN AND THUNDERSTORMS THIS WEEKEND.

THE MODELS HAVE COME INTO MUCH BETTER AGREEMENT TODAY ON THE
TIMING OF THE NEXT SYSTEM. IT NOW APPEARS THAT THE TROUGH AND
SURFACE LOW WILL TRANSIT THROUGH THE OHIO AND TENNESSEE VALLEYS
SATURDAY INTO SATURDAY NIGHT. A STRONG COLD FRONT WILL PUSH
THROUGH THE CWA SATURDAY AFTERNOON INTO SATURDAY NIGHT. IT APPEARS
THAT THERE IS A CHANCE FOR MORE SIGNIFICANT RAINFALL AND STRONG
THUNDERSTORMS ALONG THIS COLD FRONT...AS ANOTHER JET COUPLET
POSSIBLY DEVELOPS OVER THE CENTRAL GULF STATES. THIS WOULD ENHANCE
THE DEEP LAYER SHEAR ACROSS THE REGION...AND ENHANCE THE OVERALL
FORCING ASSOCIATED WITH THE SYSTEM.

THE FRONT SHOULD CLEAR THE AREA BY SUNDAY...WITH STRONG RIDGING
EXPECTED TO BUILD IN EARLY NEXT WEEK. IT APPEARS THAT A DECENT
SHOT OF COOL AIR COULD COME DOWN FROM THE PLAINS MONDAY NIGHT INTO
TUESDAY...WITH THICKNESS VALUES DROPPING INTO THE 560 RANGE. THIS
WOULD DEFINITELY CAUSE TEMPERATURES TO FALL A FEW DEGREES BELOW
NORMAL. OVERALL...PLEASANT TEMPERATURES AND DRY CONDITIONS ARE
EXPECTED FROM SUNDAY THROUGH WEDNESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  53  78  53  82 /   0   0   0   0
BTR  54  79  56  82 /   0   0   0   0
MSY  60  76  62  82 /   0   0   0   0
GPT  56  77  58  80 /   0   0   0   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&

32
Hazardous weather outlook, Apr 26, 9:51 AM CST, 8 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1051 AM CDT WED APR 26 2006

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-271100-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-
ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-
UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-
WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
1051 AM CDT WED APR 26 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS WILL PERSIST INTO THE EARLY AFTERNOON HOURS
AS A COLD FRONT MOVES THROUGH SOUTHEAST LOUISIANA AND SOUTH
MISSISSIPPI.  HOWEVER...THE THREAT OF SEVERE THUNDERSTORMS HAS
GREATLY DIMINISHED AS RAIN COOLED AIR FROM THE THUNDERSTORM COMPLEX
IN THE MORNING SETTLES OVER THE REGION.  MOST THUNDERSTORMS WILL
REMAIN WEAK THIS AFTERNOON...WITH BRIEF HEAVY DOWNPOURS AND
OCCASIONAL CLOUD TO GROUND LIGHTNING STRIKES BEING THE MAIN
THREAT.

NO HAZARDOUS WEATHER IS EXPECTED TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ANOTHER ROUND OF THUNDERSTORMS IS POSSIBLE SATURDAY INTO SATURDAY
NIGHT...AS ANOTHER LOW PRESSURE SYSTEM AND COLD FRONT AFFECT THE
REGION.  AT THIS TIME...IT DOES APPEAR THAT A FEW OF THE
THUNDERSTORMS COULD TURN STRONG AS THIS SYSTEM MOVES THROUGH.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NOT REQUESTED AT THIS TIME.

32

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 funnel cloud. Local standard time, as filed.

Funnel Cloud, Lafourche

When
April 26, 6:30 PM CST
Where
Lafourche County, Galliano
Reported by
GENERAL PUBLIC
Coordinates
29.500, -90.403 (the zone’s center; the record gives no point)

A funnel cloud was observed.

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2006Every state in 2006This day in weather historyWarnings in Louisiana, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5502496.